August  2013, 18(6): 1683-1696. doi: 10.3934/dcdsb.2013.18.1683

Exponential growth rate for a singular linear stochastic delay differential equation

1. 

Institut für Mathematik, Technische Universität Berlin, Str. des 17. Juni 136, 10623 Berlin

Received  January 2012 Revised  March 2012 Published  March 2013

We establish the existence of a deterministic exponential growth rate for the norm (on an appropriate function space) of the solution of the linear scalar stochastic delay equation $d X(t) = X(t-1) d W(t)$ which does not depend on the initial condition as long as it is not identically zero. Due to the singular nature of the equation this property does not follow from available results on stochastic delay differential equations. The key technique is to establish existence and uniqueness of an invariant measure of the projection of the solution onto the unit sphere in the chosen function space via asymptotic coupling and to prove a Furstenberg-Hasminskii-type formula (like in the finite dimensional case).
Citation: Michael Scheutzow. Exponential growth rate for a singular linear stochastic delay differential equation. Discrete and Continuous Dynamical Systems - B, 2013, 18 (6) : 1683-1696. doi: 10.3934/dcdsb.2013.18.1683
References:
[1]

L. Arnold, W. Kliemann and E. Oeljeklaus, Lyapunov exponents for linear stochastic systems, in "Lyapunov Exponents'' (eds. L. Arnold and V. Wihstutz) (Breman, 1984), Lecture Notes in Math., 1186, Springer, Berlin, (1986), 85-125. doi: 10.1007/BFb0076836.

[2]

G. Da Prato and J. Zabczyk, "Ergodicity for Infinite Dimensional Systems," London Mathematical Society Lecture Note Series, 229, Cambridge University Press, Cambridge, 1996. doi: 10.1017/CBO9780511662829.

[3]

H. Furstenberg, Noncommuting random products, Trans. Amer. Math. Soc., 108 (1963), 377-428.

[4]

M. Hairer, J. Mattingly and M. Scheutzow, Asymptotic coupling and a general form of Harris' theorem with applications to stochastic delay equations, Prob. Theory Rel. Fields, 149 (2011), 223-259. doi: 10.1007/s00440-009-0250-6.

[5]

P. Hall and C. Heyde, "Martingale Limit Theory and its Application," Probability and Mathematical Statistics, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1980.

[6]

R. Z. Has'minskiĭ, Necessary and sufficient conditions for asymptotic stability of linear stochastic systems, Theory Probability Appl., 12 (1967), 144-147.

[7]

R. S. Liptser and A. N. Shiryayev, "Statistics of Random Processes. I. General Theory," Translated by A. B. Aries, Applications of Mathematics, Vol. 5, Springer-Verlag, New York-Heidelberg, 1977.

[8]

S. Mohammed, Nonlinear flows of stochastic linear delay equations, Stochastics, 17 (1986), 207-213. doi: 10.1080/17442508608833390.

[9]

S. Mohammed and M. Scheutzow, Lyapunov exponents of linear stochastic functional differential equations driven by semimartingales. I. The multiplicative ergodic theory, Ann. Inst. H. Poincaré Probab. Statist., 32 (1996), 69-105.

[10]

S. Mohammed and M. Scheutzow, Lyapunov exponents of linear stochastic functional differential equations driven by semimartingales. II. Examples and case studies, Ann. Probab., 25 (1997), 1210-1240. doi: 10.1214/aop/1024404511.

[11]

M. Scheutzow, Exponential growth rates for stochastic delay differential equations, Stoch. Dyn., 5 (2005), 163-174. doi: 10.1142/S0219493705001468.

show all references

References:
[1]

L. Arnold, W. Kliemann and E. Oeljeklaus, Lyapunov exponents for linear stochastic systems, in "Lyapunov Exponents'' (eds. L. Arnold and V. Wihstutz) (Breman, 1984), Lecture Notes in Math., 1186, Springer, Berlin, (1986), 85-125. doi: 10.1007/BFb0076836.

[2]

G. Da Prato and J. Zabczyk, "Ergodicity for Infinite Dimensional Systems," London Mathematical Society Lecture Note Series, 229, Cambridge University Press, Cambridge, 1996. doi: 10.1017/CBO9780511662829.

[3]

H. Furstenberg, Noncommuting random products, Trans. Amer. Math. Soc., 108 (1963), 377-428.

[4]

M. Hairer, J. Mattingly and M. Scheutzow, Asymptotic coupling and a general form of Harris' theorem with applications to stochastic delay equations, Prob. Theory Rel. Fields, 149 (2011), 223-259. doi: 10.1007/s00440-009-0250-6.

[5]

P. Hall and C. Heyde, "Martingale Limit Theory and its Application," Probability and Mathematical Statistics, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1980.

[6]

R. Z. Has'minskiĭ, Necessary and sufficient conditions for asymptotic stability of linear stochastic systems, Theory Probability Appl., 12 (1967), 144-147.

[7]

R. S. Liptser and A. N. Shiryayev, "Statistics of Random Processes. I. General Theory," Translated by A. B. Aries, Applications of Mathematics, Vol. 5, Springer-Verlag, New York-Heidelberg, 1977.

[8]

S. Mohammed, Nonlinear flows of stochastic linear delay equations, Stochastics, 17 (1986), 207-213. doi: 10.1080/17442508608833390.

[9]

S. Mohammed and M. Scheutzow, Lyapunov exponents of linear stochastic functional differential equations driven by semimartingales. I. The multiplicative ergodic theory, Ann. Inst. H. Poincaré Probab. Statist., 32 (1996), 69-105.

[10]

S. Mohammed and M. Scheutzow, Lyapunov exponents of linear stochastic functional differential equations driven by semimartingales. II. Examples and case studies, Ann. Probab., 25 (1997), 1210-1240. doi: 10.1214/aop/1024404511.

[11]

M. Scheutzow, Exponential growth rates for stochastic delay differential equations, Stoch. Dyn., 5 (2005), 163-174. doi: 10.1142/S0219493705001468.

[1]

Giuseppe Da Prato. An integral inequality for the invariant measure of some finite dimensional stochastic differential equation. Discrete and Continuous Dynamical Systems - B, 2016, 21 (9) : 3015-3027. doi: 10.3934/dcdsb.2016085

[2]

Yan Wang, Guanggan Chen. Invariant measure of stochastic fractional Burgers equation with degenerate noise on a bounded interval. Communications on Pure and Applied Analysis, 2019, 18 (6) : 3121-3135. doi: 10.3934/cpaa.2019140

[3]

Chuchu Chen, Jialin Hong, Yulan Lu. Stochastic differential equation with piecewise continuous arguments: Markov property, invariant measure and numerical approximation. Discrete and Continuous Dynamical Systems - B, 2023, 28 (1) : 765-807. doi: 10.3934/dcdsb.2022098

[4]

Paola Mannucci, Claudio Marchi, Nicoletta Tchou. Asymptotic behaviour for operators of Grushin type: Invariant measure and singular perturbations. Discrete and Continuous Dynamical Systems - S, 2019, 12 (1) : 119-128. doi: 10.3934/dcdss.2019008

[5]

John A. D. Appleby, John A. Daniels. Exponential growth in the solution of an affine stochastic differential equation with an average functional and financial market bubbles. Conference Publications, 2011, 2011 (Special) : 91-101. doi: 10.3934/proc.2011.2011.91

[6]

Zhang Chen, Xiliang Li, Bixiang Wang. Invariant measures of stochastic delay lattice systems. Discrete and Continuous Dynamical Systems - B, 2021, 26 (6) : 3235-3269. doi: 10.3934/dcdsb.2020226

[7]

Sylvain De Moor, Luis Miguel Rodrigues, Julien Vovelle. Invariant measures for a stochastic Fokker-Planck equation. Kinetic and Related Models, 2018, 11 (2) : 357-395. doi: 10.3934/krm.2018017

[8]

Patrick Martinez, Judith Vancostenoble. Lipschitz stability for the growth rate coefficients in a nonlinear Fisher-KPP equation. Discrete and Continuous Dynamical Systems - S, 2021, 14 (2) : 695-721. doi: 10.3934/dcdss.2020362

[9]

Vadim Yu. Kaloshin and Brian R. Hunt. A stretched exponential bound on the rate of growth of the number of periodic points for prevalent diffeomorphisms II. Electronic Research Announcements, 2001, 7: 28-36.

[10]

Vadim Yu. Kaloshin and Brian R. Hunt. A stretched exponential bound on the rate of growth of the number of periodic points for prevalent diffeomorphisms I. Electronic Research Announcements, 2001, 7: 17-27.

[11]

Tomás Caraballo, José Real, T. Taniguchi. The exponential stability of neutral stochastic delay partial differential equations. Discrete and Continuous Dynamical Systems, 2007, 18 (2&3) : 295-313. doi: 10.3934/dcds.2007.18.295

[12]

Andriy Stanzhytsky, Oleksandr Misiats, Oleksandr Stanzhytskyi. Invariant measure for neutral stochastic functional differential equations with non-Lipschitz coefficients. Evolution Equations and Control Theory, 2022, 11 (6) : 1929-1953. doi: 10.3934/eect.2022005

[13]

Federica Sani. A biharmonic equation in $\mathbb{R}^4$ involving nonlinearities with critical exponential growth. Communications on Pure and Applied Analysis, 2013, 12 (1) : 405-428. doi: 10.3934/cpaa.2013.12.405

[14]

Jacek Banasiak, Wilson Lamb. The discrete fragmentation equation: Semigroups, compactness and asynchronous exponential growth. Kinetic and Related Models, 2012, 5 (2) : 223-236. doi: 10.3934/krm.2012.5.223

[15]

Arne Ogrowsky, Björn Schmalfuss. Unstable invariant manifolds for a nonautonomous differential equation with nonautonomous unbounded delay. Discrete and Continuous Dynamical Systems - B, 2013, 18 (6) : 1663-1681. doi: 10.3934/dcdsb.2013.18.1663

[16]

Tian Zhang, Huabin Chen, Chenggui Yuan, Tomás Caraballo. On the asymptotic behavior of highly nonlinear hybrid stochastic delay differential equations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (10) : 5355-5375. doi: 10.3934/dcdsb.2019062

[17]

Serge Nicaise, Cristina Pignotti, Julie Valein. Exponential stability of the wave equation with boundary time-varying delay. Discrete and Continuous Dynamical Systems - S, 2011, 4 (3) : 693-722. doi: 10.3934/dcdss.2011.4.693

[18]

Pao-Liu Chow. Asymptotic solutions of a nonlinear stochastic beam equation. Discrete and Continuous Dynamical Systems - B, 2006, 6 (4) : 735-749. doi: 10.3934/dcdsb.2006.6.735

[19]

Yanfeng Guo, Jinqiao Duan, Donglong Li. Approximation of random invariant manifolds for a stochastic Swift-Hohenberg equation. Discrete and Continuous Dynamical Systems - S, 2016, 9 (6) : 1701-1715. doi: 10.3934/dcdss.2016071

[20]

Sergey Zelik. Asymptotic regularity of solutions of a nonautonomous damped wave equation with a critical growth exponent. Communications on Pure and Applied Analysis, 2004, 3 (4) : 921-934. doi: 10.3934/cpaa.2004.3.921

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (131)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]